Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 45, NWS Quad Cities, IA

June 20, 2015Scott County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 20, 2015, 2:20 PM CDT for Scott County, Iowa. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2015, 2:20 PM CDT (19:20 UTC)
Expired
Jun 20, 2015, 2:32 PM CDT
In force
12 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Scott County, IA

The radar

The Quad Cities radar (KDVN), 12 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.3 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WUUS53 KDVN 201920
SVRDVN
IAC163-201945-
/O.NEW.KDVN.SV.W.0045.150620T1920Z-150620T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
220 PM CDT SAT JUN 20 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SCOTT COUNTY IN EAST CENTRAL IOWA...

* UNTIL 245 PM CDT

* AT 220 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  MCCAUSLAND...OR 9 MILES NORTH OF BETTENDORF...MOVING SOUTHEAST AT 40
  MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  LE CLAIRE...PRINCETON...LONG GROVE...MCCAUSLAND...PARK VIEW AND
  SCOTT COUNTY PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4170 9061 4175 9050 4171 9033 4162 9035
      4159 9036
TIME...MOT...LOC 1920Z 286DEG 33KT 4171 9047 

HAIL...1.25IN
WIND...<50MPH
 
$$

05
2 follow-up statements
956 
WWUS53 KDVN 201928
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
228 PM CDT SAT JUN 20 2015

IAC163-201945-
/O.CON.KDVN.SV.W.0045.000000T0000Z-150620T1945Z/
SCOTT IA-
228 PM CDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN SCOTT COUNTY...

AT 228 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CORDOVA...OR
11 MILES NORTHEAST OF BETTENDORF...MOVING EAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
LE CLAIRE...PRINCETON AND MCCAUSLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES .

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4168 9053 4175 9050 4171 9033 4162 9035
      4159 9036
TIME...MOT...LOC 1928Z 281DEG 49KT 4169 9032 

HAIL...1.00IN
WIND...<50MPH
 
$$

05
581 
WWUS53 KDVN 201932
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
232 PM CDT SAT JUN 20 2015

IAC163-201941-
/O.CAN.KDVN.SV.W.0045.000000T0000Z-150620T1945Z/
SCOTT IA-
232 PM CDT SAT JUN 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4168 9053 4175 9050 4171 9033 4162 9035
      4159 9036
TIME...MOT...LOC 1930Z 286DEG 33KT 4168 9027 

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:14 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 20, 1:14 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
114 PM CDT SAT JUN 20 2015

.UPDATE...
ISSUED AT 113 PM CDT SAT JUN 20 2015

THIS HAS ALREADY BEEN A BUSY MORNING WITH REPORTS OF HALF DOLLAR SIZE
HAIL IN LINN COUNTY AND RAINFALL AMOUNTS OF 2 INCHES IN 2 HOURS. A
WAKE LOW FORMED IN ASSOCIATION WITH A CLUSTER OF STORMS IN OUR NW
CWA AND PRODUCED 58 MPH WINDS IN NW IL AS IT TRANSLATED EASTWARD.

STRONG INSTABILITY AND SHEAR WILL SET UP THIS AFTERNOON AND
EVENING AHEAD OF A COLD FRONT THAT WILL BE ARRIVING. SPC CONTINUES
WITH THE ENHANCED SLIGHT RISK FOR THE ENTIRE CWA AND VERY LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE ALL LIKELY. NEED TO
KEEP AN EYE ON BACKING WINDS NEAR A WARM FRONT IN THE CWA WHICH
WOULD ENHANCE VERTICAL STRETCHING AND INCREASE THE TORNADO THREAT.

UPDATE ISSUED AT 628 AM CDT SAT JUN 20 2015

BIGGEST TWEAKS WERE TO THE POPS THIS AM AS THE REMAINS OF THE
NOCTURNAL CONVECTION SLOWLY CHURN INTO OUR AREA. WITH DEWPOINTS
IN THE LOW TO MID 50S ACROSS OUR AREA...EXPECT THE SYSTEM TO KEEP
WEAKENING AS IT MOVES IN. OFBS HAVE ALREADY BEEN OBSERVED ON RADAR
AND ARE KEY TO CONVECTION THIS PM...ESPECIALLY WITH THE CLOUDS. IF
CLOUDS CAN CLEAR BY LATE AM THEN WE SHOULD SEE REDEVELOPMENT NEAR
THE OFB. OTHERWISE HAD TO TWEAK THE DEWPOINTS TO MATCH CURRENT
TRENDS BETTER.

&&

.SYNOPSIS...
ISSUED AT 333 AM CDT SAT JUN 20 2015

QUIET MORNING AS THE WEAK EASTERLY FLOW OFF OF LAKE MICHIGAN WAS
LEADING TO LOW TEMPERATURES IN THE 50S ACROSS THE AREA. DEWPOINTS
IN THE LOWER 50S TO UPPER 40S WERE LEADING TO SOMEWHAT CHILLY
CONDITIONS ACROSS THE AREA. AN MCS WAS LOCATED IN SOUTHEAST SD AND
ABOUT TO ENTER NW IA AND WESTERN MN. GUIDANCE AND CONCEPTUAL
MODELS SUGGEST THAT THIS CONTINUES INTO THE MID MORNING AND
POSSIBLY EARLY AFTERNOON.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 333 AM CDT SAT JUN 20 2015

MAIN FORECAST CONCERN FOR THE SHORT TERM ARE THE SHOWERS AND
THUNDERSTORMS FORECAST FOR TODAY. THERE IS AN ENHANCED RISK OF
SEVERE WEATHER ACROSS OUR AREA. WITH THE MCS TO OUR WEST...THERE
REMAINS QUESTIONS AS TO WHAT IS GOING TO TRANSPIRE TODAY ACROSS
THE AREA.

THERE ARE 3 POSSIBILITIES FOR TODAYS SEVERE WEATHER EVENT. THE
MAIN PLAYER WILL BE THE MCS AND ANY LEFTOVER CONVECTIVE DEBRIS
ACROSS THE AREA. THIS AREA OF CONVECTIVE DEBRIS AND WHAT HAPPENS
TO IT WILL GREATLY AFFECT WHAT WILL HAPPEN TODAY AND TONIGHT.

OVERALL MODEL ISSUES...
LOOKING AT THE GUIDANCE AND THE OBS UPSTREAM...I STRONGLY BELIEVE
THAT THE GFS AND NAM ARE SUPER JUICED AND HAVE TOO MUCH MOISTURE
AT THE SURFACE. A DEWPOINT OF 78 ACROSS EASTERN ZONES DOES NOT
MAKE SENSE. THERE IS A H85 JET...BUT IT WEAKENS AND TURNS SW
THROUGH THE DAY. THIS MEANS THAT MODEL CAPE IS LIKELY TOO HIGH.
REGARDLESS OF THIS...CAPE WILL BE LARGE AND CONDUCIVE TO STRONG
UPDRAFT SPEEDS AND SEVERE WEATHER.

1. CONVECTIVE DEBRIS ACROSS NORTHERN ZONES COULD LEAD TO COOLER
TEMPERATURES ACROSS OUR NORTH AND CLOUD COVER OVER NORTHERN
ZONES. CONVECTION MAY NOT REINITIATE IN THIS AREA DUE TO THE CLOUD
COVER. IN FACT IN THIS SITUATION...CONVECTION WOULD INITIATE
ACROSS DMX CWA AS DISCRETE SUPERCELLS AND THEN TRANSITION INTO A
MCS AND MOVE THROUGH AREAS ALONG AND SOUTH OF I80. LARGE HAIL AND
DAMAGING WINDS WOULD BE THE MAIN THREAT...AN ISOLATED TORNADO
COULD NOT BE RULED OUT. ANY MCS WOULD HAVE A THREAT FOR DAMAGING
WINDS AND POSSIBLY A TORNADO.

2. THE OVERNIGHT MCS COULD WEAKEN AND THEN REINTENSIFY ACROSS
NORTHERN ZONES LATER THIS MORNING AND INTO EARLY AFTERNOON. THIS
WOULD BE LIKELY...ESPECIALLY IF MOST OF THE CONVECTIVE DEBRIS
STAYS NORTH OF REMNANTS OF THE MCS. THIS MCS WOULD TRACK ESE
ACROSS THE AREA. ISOLATED CELLS WOULD LIKELY DEVELOP TO OUR WEST
AND COULD AFFECT WESTERN ZONES BEFORE TURNING INTO A MCS AND
DIVING SOUTH. IN THIS SCENARIO IT IS POSSIBLE THAT THE NORTHERN
MCS COULD WEAKEN AS THE CELLS TO THE SOUTH COULD STEAL MOISTURE
FROM IT. ISOLATED CELLS COULD BE SUPERCELLULAR WITH THE MAIN
THREATS BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO
CANNOT BE RULED OUT. ANY MCS WOULD HAVE A THREAT FOR DAMAGING
WINDS AND POSSIBLY A TORNADO.

3. CONVECTIVE DEBRIS TO OUR NORTH COULD CLEAR UP AND LEAD TO THE
DEVELOPMENT OF ISOLATED CELLS IN OUR NORTHERN CWA AND TO OUR WEST
OVER DMX. THESE CELLS COULD BE SUPERCELL IN NATURE. LARGE
HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO WOULD BE POSSIBLE IN
THIS SCENARIO. THESE STORMS WOULD THEN CONGEAL INTO A MCS OR
SEVERAL BOWING SEGMENTS AND THEN MOVE ACROSS THE CWA LEADING TO
DAMAGING WIND AND POSSIBLE ISOLATED TORNADOES.

MY CURRENT THINKING IS THAT A SCENARIO ONE IS MOST LIKELY ACROSS
THE AREA. THIS IS SUPPORTED BY SOME OF THE CAM MODELS AS WELL.
REGARDLESS IT WILL BE A BUSY WEATHER DAY.

TODAY IS A DAY TO STAY WEATHER AWARE.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 333 AM CDT SAT JUN 20 2015

CONVECTION CHANCES CONTINUE THROUGH MIDWEEK WITH LOCALLY HEAVY RAINS
AND POSSIBLY SOME SEVERE WEATHER...THEN TURNING COOLER AND DRIER FOR
NEXT WEEKEND.

LONG TERM FORECAST CONFIDENCE ASSESSMENT....REMAINS BELOW AVERAGE OR
POOR WITH AGAIN MAIN ISSUE IS TIMING AND LOCATIONS OF STORM SYSTEMS
AND IMPACTS ON TEMPERATURES DUE TO MOISTURE PROBLEMS. INITIALIZATION
OF CONVECTION TONIGHT IN DAKOTA'S POORLY HANDLED WILL AFFECT
CONVECTION LATER TODAY AND HENCE AFFECT SUNDAY INTO EARLY NEXT WEEK.
SIMILAR TO HOW EACH DOMINO AFFECTS THE NEXT ONE AS THEY FALL DOWN.

OVERVIEW...INITIALIZATION AND VERIFICATION FAIRLY GOOD ON SYNOPTIC
SCALES FORCING AND MOISTURE PLUMES.  YET...REMAIN ONCE AGAIN POOR TO
VERY POOR ON ONGOING PRECIPITATION AND CONVECTION IN PLAINS AND
OBVIOUS PRESSURE FALL/RISE COUPLETS IN NOWCAST TOOLS ARE DIFFERENT
THAN MODEL FORECASTS TO SUPPORT ERRORS WILL GROW NEXT SEVERAL HOURS.
COMBINATION OF D_PROG_DT AND CONCEPTUAL FORCING AND MOISTURE PLUMES
SUGGESTS AT LEAST A 60/40 MIX TO 70/30 MIX OF GFS/HI-RES ECMWF ON
PATTERN.  THIS SHOWS A SIGNIFICANT DIFFERENCE ON WARM FRONT AND LOW
TRACK DAY 3 AND 4...RESULTING IN LARGE CHANGES TO OUR AREA FOR LATER
SHIFTS TO CONSIDER.  THEN A SHIFT TO NORTHWEST FLOW DAY 5 AND 6
BEFORE COOL DOWN OCCURS.

REGIME SHOWS AREA STILL IN OR NEAR THE TYPICAL JUNE "RING OF FIRE
CONVECTION" WE WILL SEE THROUGH DAY 5 AROUND WEAK UPPER RIDGING AND
NEARLY STALLED FRONTAL BOUNDARY.

SUNDAY AND SUNDAY NIGHT...RAISED HIGHS A DEGREE IN SOME AREAS AS
FAIR SKIES AND WARM TEMPERATURES AND MODERATELY HUMID CONDITIONS
DOMINATE. HIGHS SHOULD BE MOSTLY IN THE MIDDLE 80S BUT LIKELY AREA
DEWPOINTS WILL NEED LOWERING 2 TO 4 DEGREES INTO THE LOWER TO MIDDLE
60S TO MAKE FOR A BIT MORE COMFORT IN HUMIDITY.  SUNDAY
NIGHT...MINOR CHANGES TO AREA LOWS MOSTLY 65 TO 70F.  FORCING STILL
SUGGESTS MOST PRECIPITATION TO BE SCATTERED AS WARM FRONT MOVES
NORTH AFTER MIDNIGHT FOR LATER SHIFTS WITH SPOTTY AND MOSTLY LIGHT
TO MODERATE AMOUNTS AND LITTLE OR NO CHANCE OF SEVERE DUE TO MODEST
INSTABILITY AS WELL.

MONDAY THROUGH THURSDAY...BAROCLINIC BOUNDARY TO REMAIN NEARBY WITH
ZONAL FLOW.  THIS WILL ALLOW SEVERAL CONVECTIVE EVENTS WITH SOME
SEVERE AND ALSO LOCALLY HEAVY RAINS AS FAVORED 850 AND 700 T/TD
SUMMERTIME PARAMETERS (19-23C AND 9-13C CORRIDOR RESPECTIVELY AND
850 TD/S OF +15-18C) REMAIN NEARBY.  MOST OF THE TIME LARGEST RISK
TO REMAIN TO THE SW OR JUST IN SW EXCEPT MAYBE MONDAY.  TRENDS
CONTINUE TO INDICATE HIGH TEMPERATURES WILL BE A CHALLENGE DUE TO
THE CONVECTION WITH 5+ DEGREE ERRORS VERY POSSIBLE IF CLOUDS LAST
DURING DAYTIME OR SOME MID TO UPPER 70S FOR HIGHS MAY BE POSSIBLE.
LOCAL TOOLS INDICATE WIDESPREAD 1 TO 3+ INCH AMOUNTS APPEAR POSSIBLE
BY FRIDAY THAT MAY RESULT IN RENEWED HYDROLOGIC ISSUES IN AREAS
THAT RECEIVE OVER 2 INCHES. NEARBY UPPER JET WITH 30 TO 45+ KT
WINDS SUPPORTS SOME LOWER END SEVERE AT THIS TIME POSSIBLE WITH
DAMAGING WINDS IN BOWING SEGMENTS THE MAIN ISSUE.

FRIDAY AND SATURDAY... TRENDS SUGGEST LOWER POPS AND COOLER WILL BE
NEEDED AS CANADIAN HIGH PRESSURE MOVES IN.  LATER SHIFTS MAY NEED TO
LOWER TEMPERATURES BY 2 OR MORE CATEGORIES OR 5+ DEGREES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 113 PM CDT SAT JUN 20 2015

VFR CONDS THROUGH THE TAF CYCLE EXCEPT MVFR/LCL IFR CONDS IN
THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL ARRIVE
DURING THE EVENING HOURS. SOUTHEAST TO SOUTH WINDS 10 TO 20 KNOTS
WITH GUSTS TO 25 KNOTS WITH WIND BECOMING NORTHWEST BEHIND THE
FRONT. SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING
WITH VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...HAASE
SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...NICHOLS
AVIATION...HAASE
Hazardous weather outlook, Jun 20, 10:13 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 AM CDT SAT JUN 20 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-210930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1013 AM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS ISSUED AN ENHANCED SLIGHT RISK FOR
SEVERE WEATHER TODAY AND THIS EVENING ACROSS MUCH OF THE OUTLOOK
AREA.

THE REST OF THIS MORNING...STRONG THUNDERSTORMS WITH TORRENTIAL
RAINFALL AND LIGHTNING WILL IMPACT PORTIONS OF NORTHEAST IOWA.

THIS AFTERNOON AND EVENING...THUNDERSTORMS WILL REDEVELOP THIS
AFTERNOON. INITIAL STORMS WILL BE SUPERCELL IN NATURE WITH THE
THREAT OF HAIL UP TO GOLF BALLS...WINDS TO 70 MPH AND MAYBE AN
ISOLATED TORNADO. THESE STORMS WILL THEN TRANSITION INTO A ORGANIZED
CONVECTIVE SYSTEM. WINDS WITH THE SYSTEM COULD BE 60 TO 70 MPH...AN
ISOLATED 80 MPH GUST IS NOT OUT OF THE REALM. TORRENTIAL RAIN IS
POSSIBLE FROM THESE STORMS. AN ISOLATED 2 INCH RAINFALL AMOUNT IS
NOT OUT OF THE REALM. THOSE WITH OUTDOOR PLANS TODAY NEED TO PAY
ATTENTION TO THE WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY NIGHT THROUGH THURSDAY...EPISODES OF THUNDERSTORMS REMAIN POSSIBLE
EACH DAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR ADDITIONAL
LOCALLY HEAVY RAINFALL AND ALSO POSSIBLY SOME SEVERE STORMS WITH THE
PRIMARY RISK DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. ANY REPORTS
OF HEAVY RAINFALL IN EXCESS OF 1 INCH AND FLOODING OF WATER WOULD ALSO
BE APPRECIATED.

05/GIBBS/NICHOLS

In the hours before

Local storm report, Jun 20, 1:25 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
125 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             SE STANWOOD             41.89N 91.15W
06/20/2015  E0.25 INCH       CEDAR              IA   TRAINED SPOTTER

&&
Local storm report, Jun 20, 1:36 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
136 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             CLARENCE                41.89N 91.06W
06/20/2015  E1.00 INCH       CEDAR              IA   TRAINED SPOTTER

            DIME TO QUARTER SIZED HAIL.

&&
Local storm report, Jun 20, 1:51 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
151 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HAIL             LOWDEN                  41.86N 90.92W
06/20/2015  M1.00 INCH       CEDAR              IA   CO-OP OBSERVER

            HAIL LASTED 5 TO 10 MINUTES.

0138 PM     TSTM WND GST     LOWDEN                  41.86N 90.92W
06/20/2015  E50 MPH          CEDAR              IA   CO-OP OBSERVER

            WIND GUSTS ESTIMATED TO BE AT LEAST 50 MPH.

&&
Local storm report, Jun 20, 1:54 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
154 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     HEAVY RAIN       ANAMOSA                 42.11N 91.28W
06/20/2015  M1.38 INCH       JONES              IA   EMERGENCY MNGR

            DITCHES FULL FROM FIELD RUNOFF.

&&
Local storm report, Jun 20, 1:57 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
157 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             2 SSW CALAMUS           41.80N 90.77W
06/20/2015  E0.75 INCH       CLINTON            IA   TRAINED SPOTTER

            WINDS ESTIMATED UP TO 30 MPH.

&&

RP KINNEY
Special weather statement, Jun 20, 2:00 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
200 PM CDT SAT JUN 20 2015

IAZ066-068-201930-
CLINTON-SCOTT-
200 PM CDT SAT JUN 20 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLINTON AND
NORTHERN SCOTT COUNTIES...

AT 200 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WELTON TO NEAR DONAHUE...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...BETTENDORF...CLINTON...ELDRIDGE...DE WITT...CAMANCHE...
PRINCETON...LONG GROVE...GRAND MOUND...CALAMUS...DONAHUE...
MCCAUSLAND...LOW MOOR...DEWITT...DIXON...NEW LIBERTY...SHERMAN
PARK...PARK VIEW...SCOTT COUNTY PARK AND MALONE.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 299 AND 302.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4179 9029 4158 9045 4171 9088 4192 9069
TIME...MOT...LOC 1900Z 286DEG 33KT 4191 9058 4172 9076

05

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:35 AM CDTSpecial Weather StatementDVNBuchanan55 min
Jun 20, 10:24 AM CDTSpecial Weather StatementDVNBenton, Linn51 min
Jun 20, 10:43 AM CDTSpecial Weather StatementDVNBenton, Linn32 min
Jun 20, 11:26 AM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Jones, Linn17 min
Jun 20, 1:14 PM CDTSpecial Weather StatementDVNCedar31 min
Jun 20, 1:36 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton24 min
Jun 20, 2:00 PM CDTSpecial Weather StatementDVNScott30 min
Jun 20, 2:38 PM CDTSevere Thunderstorm WarningDVNDubuque24 min
Jun 20, 5:18 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa27 min
Jun 20, 5:41 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson49 min
Jun 20, 6:40 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren50 min
Jun 20, 6:59 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Jefferson, Lee, Van Buren, Washington61 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.